Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 46, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Sep 29, 2012, 3:11 PM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2012, 3:11 PM CDT (20:11 UTC)
- Expired
- Oct 1, 2012, 7:00 AM CDT
- In force
- 40 hr
- Issued by
- NWS Corpus Christi, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 2:54 PM CDT, 17 minutes earlier.
Area forecast discussion, Sep 29, 2:54 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
254 PM CDT SAT SEP 29 2012
.SHORT-TERM (TONIGHT THROUGH SUNDAY)...ADDITIONAL SHRA/TSRA'S ARE
DVLPG THIS AFTERNOON AHD OF A FRONTAL BDRY AND ASSOCIATED UPPER
TROF. THE CONVECTION IS CURRENTLY DRAPED ACROSS THE NRN
CWA...HOWEVER A FEW WEAK ECHOES ARE BEGINNING TO POP UP IN MEX AND ALONG
THE BDRY ITSELF. AM EXPECTING MAINLY SCT CONVECTION ACROSS THE
WESTERN CWA FOR THE AFTERNOON DUE TO DRIER MID/UPPER LEVELS MOVG
INTO THE AREA FROM THE W AND NW. THUS WENT WITH ONLY A 30 POP OUT
WEST. KEPT LIKELY POPS ACROSS THE E WHERE DEEPER MOISTURE STILL
RESIDES AND THE AIRMASS STILL HAS TIME TO DESTABILIZE THIS
AFTERNOON. WILL CONTINUE WITH THE FLASH FLOOD WATCH ACROSS THE
NORTHERN CWA THROUGH THE EVENING...BUT DEBATED WHETHER OR NOT TO
CANCEL IT FOR WEBB COUNTY WHERE LESS ACTIVITY IS EXPECTED.
DECIDED FOR NOW TO KEEP WEBB AS WELL GIVEN THE 4-5IN AMOUNTS THAT
FELL OVERNIGHT AND ANY ADDITIONAL RAIN COULD POTENTIALLY LEAD TO
FLASH FLOODING. PORTIONS OF THE FFA ACROSS THE WEST WILL LIKELY BE
CANCELED EARLY AS THE PRECIP EXITS THE AREA. TONIGHT RAIN CHCS
DECREASE FROM W TO E AS THE UPPER TROF EXITS TO THE E AND THE BDRY
PUSHES OFFSHORE BY EARLY SUNDAY MORNING. MILD COLD AIR ADVECTION
WILL LEAD TO HIGHS GENERALLY IN THE MID 80S ON SUNDAY. MODELS ARE
HINTING AT PCLDY/MCLDY SKIES RATHER THAN MOSTLY CLEAR WITH
RESIDUAL MOISTURE AROUND 850MB.
&&
.MARINE...A WEAK TO MODERATE S TO SW FLOW IS EXPECTED TO
STRENGTHEN THIS EVENING AND OVERNIGHT BECOMING A STRONG OFFSHORE
FLOW BY EARLY SUNDAY MORNING AS A COLD FRONT MOVES ACROSS THE
MIDDLE TEXAS COASTAL WATERS. ADVISORY CONDITIONS ARE EXPECTED FOR
THE OFFSHORE WATERS WHERE WINDS WILL BE STRONGEST. SCATTERED TO
NUMEROUS SHRA'S AND TSRA'S CAN BE EXPECTED OVERNIGHT THEN ENDING
FROM W TO E THROUGH SUNDAY MORNING.
&&
.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...OVERALL LOOKS
QUIET...WITH MAIN FORECAST CHALLENGE IS WHETHER FRONT WILL COME DOWN
THE END OF NEXT WEEK OR STAY TO THE NORTH. UPPER RIDGE/STRONG N-S
FLOW IS PRESENT SUNDAY NIGHT THROUGH TUESDAY THEN WEAKENS. PWATS
AROUND THE RIO GRANDE APPROACH 1.25 INCHES LATE MONDAY AS WEAK
JET/SOME ENERGY ALOFT MOVES TOWARD AREA. THINK OVERALL THAT RAIN
CHANCES ARE TOO LOW...ALTHOUGH SOME OF THE MODELS ARE HINTING AT
SOME QPF OUT THERE. FOR NOW WILL JUST GO WITH 10 POPS NEAR THE RIO
GRANDE/WESTERN AREAS AND 5 POPS OVER THE EAST. PWAT VALUES DROP
TUESDAY AND STAY AOB 1 INCH THURSDAY AND FRIDAY. ANOTHER TROUGH
MOVES ACROSS THE PLAINS STATES THURSDAY AND FRIDAY...BUT FLOW AT
THIS TIME LOOKS LIKE ENERGY WILL BE WELL NORTH. ALSO...DIP IN TROUGH
DOES NOT LOOK STRONG ENOUGH AT THIS TIME TO BRING A FRONT DOWN LIKE
MODELS WERE HINTING IN EARLIER FORECASTS (ECMWF HAS BACK OFF SOME
NOW TOO FOR SATURDAY...MAYBE BY EARLY SUNDAY MORNING). AS A
RESULT...WILL KEEP ONSHORE FLOW GOING THROUGH SATURDAY AND WARM
TEMPERATURES UP A BIT FOR NEXT WEEKEND (AT LEAST THROUGH SATURDAY
AFTERNOON). WITH FRONTAL UNCERTAINTY...NO RAIN IN THE FORECAST YET.
ALSO...BASED ON NEW GUIDANCE...WARMED MINIMUM TEMPERATURES UP A BIT
MAINLY TOWARD THE END OF THE WEEK. OTHERWISE...MAINLY SUBTLE CHANGES
TO PREVIOUS MAX/MIN TEMPERATURE FORECASTS AND MOST OTHER PARAMETERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 85 64 88 62 / 40 10 10 10 10
VICTORIA 67 83 60 86 58 / 60 10 0 10 10
LAREDO 72 88 68 88 67 / 10 10 0 10 10
ALICE 68 87 63 88 62 / 30 10 10 10 10
ROCKPORT 74 84 65 87 64 / 60 10 10 10 10
COTULLA 67 84 63 86 62 / 10 10 0 10 10
KINGSVILLE 70 86 64 88 63 / 40 10 10 10 10
NAVY CORPUS 74 84 68 86 66 / 50 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...LA SALLE...LIVE OAK...
MCMULLEN...REFUGIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
&&
TE/81...SHORT TERM
GW/86...LONG TERMHazardous weather outlook, Sep 29, 5:35 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 535 AM CDT SAT SEP 29 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 535 AM CDT SAT SEP 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TODAY ACROSS THE RIO GRANDE PLAINS...VICTORIA CROSSROADS...AND NORTHERN COASTAL BEND. MODERATE TO HEAVY RAINS WILL BE POSSIBLE TODAY ACROSS THE WATCH AREA. ADDITIONAL AREAS OF MODERATE RAIN MAY OCCUR TODAY ACROSS THE REMAINDER OF SOUTH TEXAS. A MODERATE RISK OF RIP CURRENTS IS IN EFFECT TODAY ALONG GULF FACING BEACHES. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP TONIGHT ACROSS THE NEAR AND OFFSHORE GULF WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RH/TB
In the hours before
Special weather statement, Sep 29, 2:58 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 258 PM CDT SAT SEP 29 2012 TXZ231-232-292100- BEE-LIVE OAK- 258 PM CDT SAT SEP 29 2012 ...A STRONG THUNDERSTORM WAS AFFECTING BEE AND LIVE OAK COUNTIES... AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF OAKVILLE...OR 7 MILES NORTHEAST OF GEORGE WEST...MOVING EAST AT 25 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:43 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 62 min |
| Sep 28, 9:54 PM CDT | Areal Flood Advisory | CRP | Webb | 111 min |
| Sep 28, 10:39 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Sep 28, 11:34 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 56 min |
| Sep 29, 12:26 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 49 min |
| Sep 29, 1:12 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 48 min |
| Sep 29, 1:22 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Live Oak, McMullen | 53 min |
| Sep 29, 1:29 AM CDT | Flash Flood Warning | CRP | Webb | 91 min |
| Sep 29, 2:04 AM CDT | River Flood Warning | CRP | Webb | 67 hr |
| Sep 29, 2:05 AM CDT | Areal Flood Advisory | CRP | Duval, La Salle, Live Oak, McMullen, Webb | 55 min |
| Sep 29, 2:09 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, McMullen | 51 min |
| Sep 29, 2:36 AM CDT | Flash Flood Warning | CRP | Live Oak, McMullen | 96 min |
| Sep 29, 2:56 AM CDT | Areal Flood Advisory | CRP | Bee, Duval, Jim Wells, Live Oak, McMullen, Webb | 64 min |
| Sep 29, 3:26 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 64 min |
| Sep 29, 4:06 AM CDT | Special Marine Warning | CRP | 84 min | |
| Sep 29, 5:17 AM CDT | Areal Flood Warning | CRP | Goliad, Victoria | 117 min |
| Sep 29, 5:27 AM CDT | Special Marine Warning | CRP | 93 min | |
| Sep 29, 6:59 AM CDT | Special Marine Warning | CRP | 61 min | |
| Sep 29, 2:43 PM CDT | Areal Flood Advisory | CRP | Live Oak | 62 min |
| Sep 29, 3:50 PM CDT | Special Marine Warning | CRP | 25 min | |
| Sep 29, 4:06 PM CDT | Tornado Warning | CRP | Calhoun | 54 min |
| Sep 29, 4:09 PM CDT | Special Marine Warning | CRP | 51 min | |
| Sep 29, 4:52 PM CDT | Tornado Warning | CRP | Calhoun | 38 min |
| Sep 29, 5:02 PM CDT | Special Marine Warning | CRP | 43 min | |
| Sep 29, 5:08 PM CDT | Special Marine Warning | CRP | 37 min | |
| Sep 29, 5:11 PM CDT | Tornado Warning | CRP | Calhoun | 34 min |
| Sep 29, 5:38 PM CDT | Areal Flood Advisory | CRP | Calhoun | 52 min |
| Sep 29, 5:45 PM CDT | Special Marine Warning | CRP | 30 min | |
| Sep 29, 5:51 PM CDT | Tornado Warning | CRP | Calhoun | 54 min |
| Sep 29, 6:32 PM CDT | Areal Flood Advisory | CRP | Calhoun | 58 min |
| Sep 29, 6:46 PM CDT | Tornado Warning | CRP | Calhoun | 14 min |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.